I dyed my hair 33 days ago and the allergic reaction started almost instantly. I have the whole package; hives covering most of my body, weeping scalp and ears and facial swelling. I have been to the dr 4 times. The first 2 times I was put on oral steroids, they worked a little but it came back just as bad after the meds were gone. The 3rd time the dr gave me a steroid injection and atarax, that worked for about 4 days and then it came back just as badly as it has ever been. Yesterday was my 4th dr visit they gave me max dose steroid injection and 12 days of tapering steroids and an antibiotic because my ear and scalp are now infected. I have 3 questions, how long can hair dye allergy last? Will shaving my head help? Why am I still this sick, is the hair dye in my system? Please help! I am so miserable I will be running for the clippers if shaving my head may help!
This is a very serious reaction to something in the hair dye that most likely involves tissues beneath the skin surface, sometimes including blood vessels. One of the best described of this type of reaction is called the “Stevens Johnson Syndrome.” The best advice that I can give you is that you and your doctor immediately seek the advice of a Dermatologist, at the nearest University Medical Center, on an urgent basis.
I doubt that this is a hair problem that would require shaving your head unless your doctor’s decide to treat the scalp lesions with medication applied directly to that skin.
And, yes, some component of the hair dye may be in your “system” and that is why I urge immediate consultation with another specialist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.